Alert archive / Texas / Coastal Flood Statements in 2011
Coastal Flood Statement 1, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Dec 10, 2011, 4:03 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 4:03 PM CST (22:03 UTC)
- Expired
- Dec 10, 2011, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
424 WHUS44 KBRO 102203 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 403 PM CST SAT DEC 10 2011 ...MINOR COASTAL FLOODING OCCURRING ALONG THE LOWER TEXAS COAST... .ROUGH SWELLS BETWEEN 5 AND 7 FEET ARE APPROACHING THE LOWER TEXAS COAST FROM THE EAST. THESE SWELLS WILL COMBINE WITH HIGH TIDES ABOUT 2 FEET TO PRODUCE MINOR COASTAL FLOODING AT BOCA CHICA BEACH AND THE BEACHES OF SOUTH PADRE ISLAND THIS AFTERNOON THROUGH 10 PM TONIGHT. THE CAMERON COUNTY EMC REPORTED THAT BEACH ACCESS 5 AND 6 ARE CLOSED ON SOUTH PADRE ISLAND DUE TO RUN UP AND BOCA CHICA BEACH CLOSURE IS PENDING. TXZ257-110400- /O.NEW.KBRO.CF.S.0001.111210T2203Z-111211T0400Z/ COASTAL CAMERON- 403 PM CST SAT DEC 10 2011 ...MINOR COASTAL FLOODING ALONG THE BEACHES OF CAMERON COUNTY THROUGH 10 PM CDT TONIGHT * TIMING...MINOR COASTAL FLOODING HAS BEEN REPORTED AT BEACH ACCESS 5 AND 6 ON SOUTH PADRE ISLAND. MINOR COASTAL FLOODING IS ALSO POSSIBLE AT BOCA CHICA BEACH LATE THIS AFTERNOON THROUGH 10 PM CDT TONIGHT. * IMPACTS...LARGE SWELLS WILL BREAK IN THE SURF ZONE AND WASH UP TO...AND SLIGHTLY BEYOND...THE BASE OF THE DUNES...WASHING AWAY ANY PROPERTY...SUCH AS TENTS...UMBRELLAS...AND CHAIRS LEFT ON THE BEACH. DRIVING ON THE BEACH...ESPECIALLY NEAR BEACH ACCESS 5 AND 6 ON SOUTH PADRE ISLAND...WILL BE HAZARDOUS DUE TO THE BREAKING SWELLS AND SUBSEQUENT RUN UP TO THE DUNES. THESE SWELLS MAY ALSO POSE A HAZARD TO ANYONE FISHING FROM THE SOUTH PADRE ISLAND JETTY...AS LARGE WAVES WILL WASH OVER THE ROCKS. $$ 63
1 follow-up statement
597 WHUS44 KBRO 102206 CCA CFWBRO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CST SAT DEC 10 2011 ...MINOR COASTAL FLOODING OCCURRING ALONG THE LOWER TEXAS COAST... .ROUGH SWELLS BETWEEN 5 AND 7 FEET ARE APPROACHING THE LOWER TEXAS COAST FROM THE EAST. THESE SWELLS WILL COMBINE WITH HIGH TIDES ABOUT 2 FEET TO PRODUCE MINOR COASTAL FLOODING AT BOCA CHICA BEACH AND THE BEACHES OF SOUTH PADRE ISLAND THIS AFTERNOON THROUGH 10 PM TONIGHT. THE CAMERON COUNTY EMC REPORTED THAT BEACH ACCESS 5 AND 6 ARE CLOSED ON SOUTH PADRE ISLAND DUE TO RUN UP AND BOCA CHICA BEACH CLOSURE IS PENDING. TXZ257-110400- /O.COR.KBRO.CF.S.0001.111210T2205Z-111211T0400Z/ COASTAL CAMERON- 405 PM CST SAT DEC 10 2011 ...MINOR COASTAL FLOODING ALONG THE BEACHES OF CAMERON COUNTY THROUGH 10 PM CDT TONIGHT... * TIMING...MINOR COASTAL FLOODING HAS BEEN REPORTED AT BEACH ACCESS 5 AND 6 ON SOUTH PADRE ISLAND. MINOR COASTAL FLOODING IS ALSO POSSIBLE AT BOCA CHICA BEACH LATE THIS AFTERNOON THROUGH 10 PM CDT TONIGHT. * IMPACTS...LARGE SWELLS WILL BREAK IN THE SURF ZONE AND WASH UP TO...AND SLIGHTLY BEYOND...THE BASE OF THE DUNES...WASHING AWAY ANY PROPERTY...SUCH AS TENTS...UMBRELLAS...AND CHAIRS LEFT ON THE BEACH. DRIVING ON THE BEACH...ESPECIALLY NEAR BEACH ACCESS 5 AND 6 ON SOUTH PADRE ISLAND...WILL BE HAZARDOUS DUE TO THE BREAKING SWELLS AND SUBSEQUENT RUN UP TO THE DUNES. THESE SWELLS MAY ALSO POSE A HAZARD TO ANYONE FISHING FROM THE SOUTH PADRE ISLAND JETTY...AS LARGE WAVES WILL WASH OVER THE ROCKS. $$ 63
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 10, 2:03 PM CST, 2 hours earlier.
Area forecast discussion, Dec 10, 2:03 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CST SAT DEC 10 2011
.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...HE WX CONDITIONS
AROUND DEEP SOUTH TEXAS WILL BE DRIVEN FOR THE NEXT 24 TO 48 HOURS
BY THE PRESENCE OF THE SURFACE TROFFING LOCATED PARALLEL TO THE LOWER
TX COASTLINE TODAY THROUGH TOMORROW. THIS TROUGH AXIS HAS PLENTY OF
FAIRLY DEEP LAYER MOISTURE TO WORK WITH AS INDICATED BY THE 12Z BRO
SOUNDING WHICH SHOWED PRETTY OF SATURATED CONDITIONS EXTENDING FROM
NEAR THE SURFACE ALL OF THE WAY UP TO AROUND THE 650 MB LEVEL. THIS
SURFACE TROUGH AXIS WILL NOT MOVE VERY MUCH TODAY AND TOMORROW WHICH
MAINTAINS THE THREAT OF CONTINUED CLD COVER AND RW/R IN THE SHORT
TERM PERIOD. THE LATEST KBRO RADAR SHOWS THAT THE COVERAGE OF THE
R/RW HAS EXPANDED STEADILY THROUGHOUT THE MORNING AND EARLY
AFTERNOON HOURS. THIS PCPN HAS BEEN ENHANCED BY BOTH THE LIFT
ASSOCIATED WITH THE SURFACE TROUGH AND BY POCKETS OF MID LEVEL PVA
ADVECTING OVER THE AREA. THESE AREAS OF PVA WILL LIKELY CLEAR OUT OF
THE REGION STARTING TOMORROW WHICH WILL IN TURN ALLOW THE PCPN TO
SLACKEN SOMEWHAT.
BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT IN THE TIMING AND
POSITIONING OF THE WEST COAST 500 MB CLOSED LOW AND THE MID LEVEL
RIDGE BUILDING OVER THE GULF COAST REGION THROUGH TOMORROW NIGHT.
THE BIGGEST DIFFERENCES BETWEEN THE TWO MODELS CONCERNS HOW QUICKLY
THE DEEPER LAYER MOISTURE AND ASSOCIATED PCPN WILL CLEAR OUT OF THE
REGION WITH THE RIDGE BUILDING OVER THE GULF COAST. THE NAM IS
SLOWER IN ENDING THE RAINFALL ACROSS THE REGION VERSUS THE GFS WHICH
WANTS TO END THE PCPN STARTING SUNDAY EVENING. THE NAM WANTS TO HOLD
ONTO SOME KIND OF RW-/R- WELL INTO MON. WILL GO WITH A BLEND OF THE
TWO MODELS SETS FOR POPS LEANING TOWARDS THE HIGHER POPS INDICATED
IN THE MAV NUMBERS AND WILL THEN LEAN TOWARDS THE MET NUMBERS FOR
LATE SUN AS THE GFS MAY BE DRYING THINGS OUT A BIT TOO FAST.
THE MAV AND MET GUIDANCE FOR TEMPS SHOWS DECENT AGREEMENT THROUGH
TOMORROW NIGHT WITH THE MAV NUMBERS HAVING A SLGT WARM BIAS VERSUS
THE MET. WILL GO WITH A BLEND OF THE TWO MODEL SETS FOR HIGH/LOW
TEMPS IN THE SHORT TERM.
A FEW LIGHTNING STRIKES HAVE BEEN DETECTED IN THE RAINFALL JUST TO
THE WEST OF LRD AND EAGLE PASS. THE LATEST SWODY1 FROM SPC INDICATES
THAT THIS ELEVATED PATCHY TRW WILL CONTINUE THROUGH 12Z TOMORROW
ACROSS THE RIO GRANDE FROM NEAR LRD EXTENDING NW UP TO THE BIG BEND
AREA. AT THIS TIME WILL NOT INCLUDE ANY MENTION OF THUNDER IN THE
CURRENT FORECAST AS BELIEVE THAT ANY CONV WILL BE TOO SPOTTY AND
CONFINED TO THOSE AREAS TO THE NORTHWEST OF THE BRO CWA TO POSE MUCH
OF A THREAT TO THE LOWER RGV. HOWEVER WILL CONTINUE TO MONITOR THE
LATEST MESOSCALE LAPS/MSAS DATA FIELDS AND LIGHTNING ACTIVITY TO SEE
IF ANY STRONGER CONV FORMS UP CLOSER TO THE BRO CWA.
THE LATEST 24 HR QPF FROM HPC INDICATES THAT THE BEST RAINFALL
AMOUNTS WILL LIKELY OCCUR OVER THE NEXT 24 HRS WITH LIGHTER BUT
PERSISTENT RAINFALL OCCURING AFTERWARDS. THEIR 24 HR QPF GIVES THE
BRO CWA FROM .25 TO .50 INCHES OF ADDITIONAL RAINFALL THROUGH 00Z
TOMORROW. SO FAR SURFACE OBS AND COCORAHS OBS FROM AROUND THE REGION
SHOW THAT THE KBRO RADAR MAY BE UNDERESTIMATING QPF AMOUNTS SINCE
MIDNIGHT ESPECIALLY OVER THOSE AREAS MORE DISTANT FROM THE RADAR
WHERE THE RADAR BEAM MAY BE OVERSHOOTING THE SHALLOW CONV.
.LONG TERM.../MONDAY THROUGH SATURDAY/...SIGNIFICANT RAIN CHANCES
WILL GRADUALLY DIMINISH ON MONDAY AS A LARGE UPPER LEVEL TROUGH
DIGS OFF THE COAST OF SOUTHERN CALIFORNIA AND THE MAIN ENERGY
ASSOCIATED WITH THE SUB TROPICAL JET LIFTS NORTH. THE INVERTED
SURFACE TROUGH ALONG THE IMMEDIATE COAST WILL ALSO WEAKEN AND
CONSIDERABLE DRYING IS ANTICIPATED IN THE MID LEVELS.
NEVERTHELESS...ABUNDANT AND RELATIVELY DEEP LOW LEVEL MOISTURE
WILL STILL BE IN PLAY AS THE EASTERLY ONSHORE FLOW CONTINUES.
THEREFORE...DO NOT EXPECT ANY SIGNIFICANT CLEARING. RATHER...LOW
CLOUDS...DRIZZLE AND PERHAPS FOG WILL PERSIST THROUGH MOST OF THE
MORNING HOURS ON MONDAY AND MAY PERSIST ALL DAY LONG. WITH THE
EXPECTED CLOUD COVER AND LIGHT PRECIPITATION...MAX TEMPS WERE
LOWERED A TAD AND A TOUCH BELOW GUIDANCE. TEMPS MAY BE NEED TO BE
LOWERED A BIT FURTHER IF EXPECTED TRENDS CONTINUE.
AS THE UPPER LEVEL TROUGH OFF OF SOUTHERN CALIFORNIA MOVES EAST...
ADDITIONAL MID LEVEL DRYING IS EXPECTED WED AND THU WHICH SHOULD
ALLOW FOR SOME AFTERNOON SUNSHINE. THE UPPER LOW IS EXPECTED TO MOVE
EAST ACROSS NORTH TEXAS AND WELL NORTH OF THE VALLEY...BUT THE
SYSTEM WILL DRAG A COLD FRONT INTO THE AREA EARLY THU. THE FRONT
MAY GENERATE A FEW SHOWERS WED NIGHT AND THU. LATEST MODEL RUNS
INDICATE THAT THE FRONT MAY PULL UP STATIONARY ACROSS THE RGV...SO
NOTICEABLY DRIER OR COOLER WEATHER IS NOT ANTICIPATED AT THIS
TIME. CURRENT CONFIDENCE IS LOW IN REGARDS TO THE NEXT WEEKEND
FORECAST...BUT IF FRONT HANGS AROUND AS NOW ADVERTISED...MOSTLY
CLOUDY AND A FEW LIGHT SHOWERS COULD BE IN PLAY.
&&
.MARINE...TONIGHT THROUGH SUNDAY NIGHT...CURRENT SURFACE OBS AND
BUOY DATA FROM ACROSS THE LOWER TEXAS BAY AND GULF WATERS INDICATES
THAT THE STRONG E TO NE SURFACE FLOW CONTINUES ACROSS THE REGION
MAKING FOR PRETTY HAZARDOUS MARINE CONDITIONS. THE LATEST FROM BUOY
020 SHOWS AN ENE WIND 23G29KTS WITH SEAS AROUND 10 FT. THE PGF WILL
REMAIN PRETTY STRONG THROUGHOUT TONIGHT AND EARLY TOMORROW AS THE
SURFACE TROUGH FORMING OVER THE LOWER TX COASTLINE INTERACTS WITH
THE SURFACE HIGH CENTERED OVER THE EASTERN PORTION OF THE LOWER 48
STATES. THIS STRONG PGF WILL MAINTAIN ELEVATED WINDS AND SEAS ACROSS
THE LOWER TX COASTLINE FOR THE NEXT 12 TO 24 HOURS. THE PGF WILL
THEN START TO WEAKEN LATE SUNDAY ALLOW THE SURFACE FLOW TO DIMINISH
OVER THE REGION. UNTIL THEN WILL NEED TO EXTEND THE SCA FOR THE GULF
WATERS FOR THE REST OF THE DAY SUNDAY. THE BAY CONDITIONS WILL
IMPROVE A BIT QUICKER LIKELY FALLING INTO SCEC TERRITORY LATER
TONIGHT AND SUN. SO WILL ALLOW THE SCA FOR THE BAY TO EXPIRE LATE
TONIGHT.
MONDAY THROUGH THURSDAY...A FEW SHOWERS EXPECTED MONDAY...BUT WINDS
AND SEAS SHOULD RESULT IN FAVORABLE MARINE CONDITIONS THROUGH EARLY
WEDNESDAY. SOUTHEAST WINDS WILL INCREASE IN ADVANCE OF APPROACHING
SHORTWAVE AND COLD FRONT WED AFTERNOON THROUGH EARLY THURSDAY WITH
THE POTENTIAL OF SMALL CRAFT ADVISORY CONDITIONS AT THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 56 67 60 74 / 70 40 40 40
BROWNSVILLE 57 68 60 75 / 70 40 40 40
HARLINGEN 53 67 58 76 / 70 50 40 40
MCALLEN 56 66 58 76 / 70 50 40 40
RIO GRANDE CITY 49 62 52 73 / 80 50 40 40
SOUTH PADRE ISLAND 56 68 61 72 / 70 40 40 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT CST TONIGHT FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
60/51Hazardous weather outlook, Dec 10, 1:15 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 115 PM CST SAT DEC 10 2011 TXZ248>257-111115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 115 PM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A HIGH RISK FOR RIP CURRENTS WILL DEVELOP AT AREA BEACHES ALONG THE LOWER TEXAS TODAY AND CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE TO HIGH RISK FOR RIP CURRENTS IS LIKELY AT LOCAL BEACHES SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 115 PM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE LAGUNA MADRE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY FOR THE LOWER TEXAS GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:17 AM CST | Small Craft Advisory for Winds | BRO | 30 hr |
Nearby
Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.